Alert archive / Nevada / Wind Advisories in 2016

Wind Advisory 2, NWS Reno, NV

January 18, 2016Lassen County, Plumas County, Sierra County, California; 4 counties in Nevada

NWS Reno, NV issued this wind advisory at Jan 18, 2016, 10:02 AM PST for Lassen County, Plumas County, Sierra County, California; 4 counties in Nevada. It took effect at Jan 19, 2016, 12:00 PM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2016, 10:02 AM PST (18:02 UTC)
In effect from
Jan 19, 2016, 12:00 PM PST
Expired
Jan 19, 2016, 7:00 PM PST
In force
7 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 45 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 6.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2016-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2016-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS75 KREV 181802
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1002 AM PST MON JAN 18 2016

CAZ071-NVZ003-190615-
/O.NEW.KREV.WI.Y.0002.160119T1800Z-160120T0300Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO-
CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...SPARKS...
GARDNERVILLE...VIRGINIA CITY
1002 AM PST MON JAN 18 2016

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. 

* TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING WITH THE
  STRONGEST WINDS EXPECTED TUESDAY AFTERNOON.

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.
  GUSTS UP TO 60 MPH IN WIND PRONE AREAS INCLUDING THE HIGHWAY 395
  CORRIDOR...WASHOE VALLEY...AND FOOTHILLS AROUND RENO AND CARSON
  CITY. 

* IMPACTS: TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES ARE
  LIKELY ON INTERSTATE 580 AND HIGHWAY 395 BETWEEN RENO AND CARSON
  CITY TUESDAY AFTERNOON. FOLLOW INSTRUCTIONS ON HIGHWAY SIGNS
  AND DO NOT ATTEMPT TRAVEL ON RESTRICTED HIGHWAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE, AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW
THESE ITEMS AWAY. THE BEST THING TO DO IS PREPARE AHEAD OF TIME BY
MAKING SURE YOU HAVE EXTRA FOOD AND WATER ON HAND, FLASHLIGHTS
WITH SPARE BATTERIES AND/OR CANDLES IN THE EVENT OF A POWER
OUTAGE.

&&

$$

CAZ072-NVZ002-190615-
/O.NEW.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
1002 AM PST MON JAN 18 2016

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY
FOR LAKE TAHOE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
PST TUESDAY. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES FROM MID LAKE
  TO NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ004-190615-
/O.NEW.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1002 AM PST MON JAN 18 2016

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY
FOR PYRAMID LAKE...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY FOR PYRAMID LAKE...WHICH IS IN EFFECT FROM 10 AM TO 7 PM
PST TUESDAY. 

* WINDS: SOUTHEAST 15 TO 20 MPH WITH GUSTS TO 35 MPH BECOMING
  SOUTHWEST BY LATE AFTERNOON.

* WAVE HEIGHTS: 2 TO 3 FEET WITH THE HIGHEST WAVES ALONG NORTH AND
  WEST SHORES THROUGH MID AFTERNOON...THEN SHIFTING TO THE NORTH
  AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO
4 follow-up statements
573 
WWUS75 KREV 190809
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1209 AM PST TUE JAN 19 2016

CAZ071-NVZ003-200000-
/O.EXT.KREV.WI.Y.0002.160119T2000Z-160120T0300Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO-
CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
1209 AM PST TUE JAN 19 2016

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 7 PM PST THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 7 PM PST
THIS EVENING. 

* TIMING: WINDS WILL INCREASE LATE TUESDAY MORNING WITH THE 
  STRONGEST WINDS EXPECTED TUESDAY AFTERNOON. 

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 
  MPH. GUSTS UP TO 60 MPH IN WIND PRONE AREAS INCLUDING THE 
  HIGHWAY 395 CORRIDOR...WASHOE VALLEY...AND FOOTHILLS AROUND 
  RENO AND CARSON CITY. 

* IMPACTS: TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES ARE 
  LIKELY ON INTERSTATE 580 AND HIGHWAY 395 BETWEEN RENO AND 
  CARSON CITY TUESDAY AFTERNOON. FOLLOW INSTRUCTIONS ON 
  HIGHWAY SIGNS AND DO NOT ATTEMPT TRAVEL ON RESTRICTED 
  HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE...AND TRASH CANS BEFORE WINDS INCREASE WHICH COULD BLOW
THESE ITEMS AWAY.

&&

$$

CAZ072-NVZ002-200000-
/O.CON.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
1209 AM PST TUE JAN 19 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM PST THIS EVENING FOR LAKE TAHOE...

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH THE HIGHEST WAVES FROM MID
  LAKE TO NORTH AND EAST SHORES. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ004-200000-
/O.CON.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
1209 AM PST TUE JAN 19 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM PST THIS EVENING FOR PYRAMID LAKE...

* WINDS: SOUTHEAST 15 TO 20 MPH WITH GUSTS TO 35 MPH BECOMING 
  SOUTHWEST BY LATE AFTERNOON. 

* WAVE HEIGHTS: 2 TO 3 FEET WITH THE HIGHEST WAVES ALONG NORTH
  AND WEST SHORES THROUGH MID AFTERNOON...THEN SHIFTING TO THE 
  NORTH AND EAST SHORES. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO
608 
WWUS75 KREV 191159
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
359 AM PST TUE JAN 19 2016

CAZ071-NVZ003-200000-
/O.CON.KREV.WI.Y.0002.160119T2000Z-160120T0300Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO-
CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
359 AM PST TUE JAN 19 2016

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM PST
THIS EVENING...

* TIMING: WINDS WILL INCREASE BY MIDDAY...WITH THE STRONGEST
  WINDS EXPECTED FROM MID AFTERNOON INTO EARLY EVENING.

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.
  GUSTS UP TO 65 MPH IN WIND PRONE AREAS...INCLUDING THE HIGHWAY
  395 AND 580 CORRIDOR BETWEEN RENO AND CARSON CITY...HIGHWAY 395
  NEAR STEAD...AND THE WESTERN CARSON VALLEY.

* IMPACTS: TRAVEL RESTRICTIONS FOR HIGH PROFILE VEHICLES ON
  INTERSTATE 580 SOUTH OF RENO. FOLLOW INSTRUCTIONS ON HIGHWAY
  SIGNS AND DO NOT ATTEMPT TRAVEL ON RESTRICTED HIGHWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO FURNITURE AND TRASH CANS
BEFORE WINDS INCREASE AND POSSIBLY BLOW AWAY OR DAMAGE THESE ITEMS.

&&

$$

CAZ072-NVZ002-200000-
/O.CON.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
359 AM PST TUE JAN 19 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM PST THIS EVENING FOR LAKE TAHOE...

* WINDS: SOUTH TO SOUTHWEST 15 TO 30 MPH WITH GUSTS 40 TO 50 MPH.

* WAVE HEIGHTS: INCREASING TO 3 TO 5 FEET THIS AFTERNOON...HIGHEST
  FROM MID LAKE TO NORTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ004-200000-
/O.CON.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
359 AM PST TUE JAN 19 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 7 PM PST THIS EVENING FOR PYRAMID LAKE...

* WINDS: SOUTHEAST 15 TO 25 MPH WITH GUSTS TO 40 MPH BECOMING
  SOUTHWEST BY LATE AFTERNOON OR EARLY EVENING.

* WAVE HEIGHTS: 2 TO 3 FEET...HIGHEST ALONG NORTH AND WEST SHORES
  THROUGH MID AFTERNOON...THEN SHIFTING TO THE NORTH AND EAST
  SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO
405 
WWUS75 KREV 191749
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
949 AM PST TUE JAN 19 2016

CAZ071-NVZ003-200300-
/O.CON.KREV.WI.Y.0002.160119T2000Z-160120T0300Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO-
CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
949 AM PST TUE JAN 19 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* TIMING: GUSTY WINDS WILL CONTINUE INTO THIS EVENING.

* WINDS: SOUTH TO SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.
  GUSTS UP TO 65 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395 FROM
  SUSANVILLE TO MINDEN.

* IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOLLOW INSTRUCTIONS ON HIGHWAY SIGNS AND DO NOT ATTEMPT TRAVEL ON
RESTRICTED HIGHWAYS. SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE AND TRASH CANS BEFORE WINDS INCREASE AND POSSIBLY BLOW
AWAY OR DAMAGE THESE ITEMS. 

&&

$$

CAZ072-NVZ002-200300-
/O.CON.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
949 AM PST TUE JAN 19 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR LAKE TAHOE...

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* WAVE HEIGHTS: 3 TO 5 FEET...HIGHEST FROM MID LAKE TO NORTH AND
  EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ004-200300-
/O.CON.KREV.LW.Y.0004.160119T1800Z-160120T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
949 AM PST TUE JAN 19 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR PYRAMID LAKE...

* WINDS: SOUTH TO SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 3 FEET...HIGHEST FROM MID LAKE TO NORTH AND
  EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO
580 
WWUS75 KREV 192203
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
203 PM PST TUE JAN 19 2016

CAZ071-NVZ003-200300-
/O.CON.KREV.WI.Y.0002.000000T0000Z-160120T0300Z/
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-GREATER RENO-
CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...GARDNERVILLE...VIRGINIA CITY
203 PM PST TUE JAN 19 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING...

* TIMING: GUSTY WINDS WILL CONTINUE INTO THIS EVENING.

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. GUSTS UP
  TO 65 MPH IN WIND PRONE AREAS ALONG HIGHWAY 395 FROM SUSANVILLE
  TO MINDEN.

* IMPACTS: STRONG CROSS WINDS AND TRAVEL RESTRICTIONS FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOLLOW INSTRUCTIONS ON HIGHWAY SIGNS AND DO NOT ATTEMPT TRAVEL ON
RESTRICTED HIGHWAYS. SECURE LOOSE OUTDOOR ITEMS SUCH AS PATIO
FURNITURE AND TRASH CANS BEFORE WINDS INCREASE AND POSSIBLY BLOW
AWAY OR DAMAGE THESE ITEMS.

&&

$$

CAZ072-NVZ002-200300-
/O.CON.KREV.LW.Y.0004.000000T0000Z-160120T0300Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...INCLINE VILLAGE
203 PM PST TUE JAN 19 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR LAKE TAHOE...

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH.

* WAVE HEIGHTS: 3 TO 5 FEET...HIGHEST FROM MID LAKE TO NORTH 
  AND EAST SHORES. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

NVZ004-200300-
/O.CON.KREV.LW.Y.0004.000000T0000Z-160120T0300Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
203 PM PST TUE JAN 19 2016

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS
EVENING FOR PYRAMID LAKE...

* WINDS: SOUTHWEST 15 TO 20 MPH WITH GUSTS TO 40 MPH.

* WAVE HEIGHTS: 2 TO 4 FEET...HIGHEST FROM MID LAKE TO NORTH AND
  EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF 
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK LAKE CONDITIONS BEFORE HEADING OUT AND BE PREPARED FOR A
SUDDEN INCREASE IN WINDS AND WAVE HEIGHTS. CONSIDER POSTPONING
BOATING ACTIVITIES ON THE LAKE UNTIL A DAY WITH LESS WIND.

&&

$$

HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Jan 18, 3:44 AM PST, 6 hours 18 minutes earlier.

Area forecast discussion, Jan 18, 3:44 AM PST, 6 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
344 AM PST MON JAN 18 2016

.SYNOPSIS...

LOW PRESSURE WILL MOVE THROUGH THE REGION TODAY BRINGING WET SNOW
TO HIGHER ELEVATIONS AND RAIN OR A MIX OF RAIN AND SNOW BELOW
5500 TO 6500 FEET. THE NEXT SYSTEM ARRIVES TUESDAY WITH MORE SNOW
FOR HIGHER ELEVATIONS AND RAIN AND SNOW ELSEWHERE. GUSTY WINDS
ARE EXPECTED AGAIN ON TUESDAY, ESPECIALLY IN THE IMMEDIATE LEE OF
THE NORTHERN SIERRA. ANOTHER SYSTEM IS POSSIBLE LATE IN THE WEEK.

&&

.SHORT TERM...

SATELLITE LOOPS INDICATE AN UPPER DISTURBANCE ABOUT TO MOVE INTO
NORTHERN CALIFORNIA JUST NORTH OF SAN FRANCISCO. THE FORCING FROM
THIS LOW AND MOISTURE FROM A WEAKENING PWAT PLUME ARE BRINGING
LOWERING CLOUD DECKS OVER WESTERN NEVADA, WITH WIDESPREAD LIGHT
VALLEY RAIN AND HIGHER (~5500 FEET) ELEVATION LIGHT SNOW EXPECTED
TO BREAK OUT SHORTLY. THERE IS LITTLE OR NO COLDER AIR TO FILTER
IN THIS MORNING WITH PRECIPITATION SO ANY IMPACTS THIS MORNING IN
WESTERN NEVADA SHOULD REMAIN IN THE FOOTHILLS ABOVE ABOUT 5,500
FEET. ALTHOUGH SNOW MAY MIX IN DOWN TO AROUND 5,000 FEET DURING
PERIODS OF HEAVIER PRECIPITATION THIS MORNING, TEMPERATURES SHOULD
REMAIN TOO WARM TO ALLOW FOR MORE THAN BRIEF SLUSHY ROAD
ACCUMULATIONS (WHICH MELT OFF AS SOON AS PRECIPITATION LIGHTENS
UP).

IN NORTHEAST CALIFORNIA NORTH OF TAHOE, SNOW LEVELS LOWERED
BRIEFLY TO NEAR 5,000 FEET WITH THE HEAVIER FRONTAL PRECIPITATION
BUT HAVE TENDED TO SPRING BACK UP A BIT AS THE PRECIPITATION
LIGHTENS BEHIND THE MAIN BAND. BASED ON AVAILABLE CAMERAS, LACK OF
CHAIN RESTRICTIONS, AND GLEANING FROM SURFACE TEMPERATURES, ROADS
IN PLUMAS AND LASSEN COUNTIES ARE LIKELY MAINLY CLEAR BELOW 5,000
TO 5,500 FEET. FOR THE TAHOE AREA, LATEST CAMERAS SHOW JUST WET
ROADS FROM HIGHWAY 89 EAST AS THE HEAVIER SNOW/CHAIN RESTRICTIONS
HAVE BEEN STUCK NEAR THE CREST AS MUCH OF THE AREA AWAITS
INCREASING PRECIPITATION RATES WITH THE INCOMING LOW. INCREASING
SNOWFALL RATES THIS MORNING SHOULD ALLOW ROADS AWAY FROM THE CREST
IN THE TAHOE BASIN TO GET SLUSHY THIS MORNING WITH A LIGHT
ACCUMULATION BY LATE MORNING SO THE ADVISORY WILL BE LEFT IN
PLACE.

AFTER A BREAK WITH MINOR RIDGING MOVING OVERHEAD, THE NEXT WAVE
ARRIVES TUESDAY WITH DECENT WARM AIR ADVECTION (WAA) EXPECTED TO
BRING WIDESPREAD RAIN AND SNOW TO NORTHEAST CALIFORNIA AND WESTERN
NEVADA. THERE COULD BE A PERIOD OF ISOTHERMAL TO SEMI-ISOTHERMAL
PROFILES INTO EARLY TUESDAY AFTERNOON DURING THE WAA EVENT, WHICH
COULD HOLD DOWN SNOW LEVELS ENOUGH FOR A RAIN/SNOW MIX TO NEAR THE
LOWER VALLEY FLOORS. HOWEVER, WITH PRECIPITATION RATES LOOKING
MODEST OUTSIDE OF THE SIERRA AND TEMPERATURES IN THE 30S, ANY SNOW
BELOW ~5500 FEET DOES NOT LOOKS LIKE IT WILL CAUSE MANY ISSUES
FOR ROADS. HOWEVER, ABOVE ~5500 FEET IN NORTHEAST CALIFORNIA THERE
WILL BE POTENTIAL IMPACTS TUESDAY MORNING WITH SLICK ROADS AND
TRAVEL DELAYS DUE TO CHAIN REQUIREMENTS.

TUESDAY AFTERNOON, SNOW LEVELS ARE EXPECTED TO RISE (WITH RAIN AND
SNOW POSSIBLE AT LAKE TAHOE LEVEL...6000 TO 6500 FEET) AS WARM
AIR ADVECTION ENDS ALTHOUGH THIS MAY BE TEMPERED SOME IN AREAS OF
PERSISTENT SHOWERS SUCH AS NEAR THE CREST. ALL SAID AND TOLD,
ANOTHER 5 TO 10 INCHES OF SNOW IS POSSIBLE TUESDAY IN THE HIGH
SIERRA WITH A FEW INCHES DOWN TO LAKE LEVEL AND FOR PASSES ALONG
HIGHWAY 395 IN MONO COUNTY.

THE OTHER STORY FOR TUESDAY WILL BE WINDS IN THE LEE OF THE
SIERRA AND OVER EXPOSED SIERRA RIDGES. AS THE WAA BREAKS TUESDAY
AFTERNOON, WINDS WILL LIKELY GUST TO BETWEEN 90 AND 120 MPH OVER
HIGH RIDGES WITH THE HIGHEST NUMBERS FOR THE TAHOE AREA AS A JET
STREAK MOVES OVERHEAD. FOR SOUTHEASTERN LASSEN COUNTY, FAR
WESTERN NEVADA AND EASTERN MONO COUNTY (ALONG/EAST OF 395),
WIDESPREAD WINDS GUSTS OF 40-50 MPH WILL BE POSSIBLE WITH 65 MPH
FOR WIND-PRONE AREAS IN THE FOOTHILLS OF THE CARSON RANGE. THERE
IS SOME UNCERTAINTY AS DOWNSLOPE WINDS COULD BE TEMPERED OR PUSHED
EAST OF HIGHWAY 395 BY TOO MUCH MOISTURE ALOFT. WILL LET THE NEXT
SHIFT TAKE ANOTHER LOOKS BEFORE POSSIBLY ISSUING A WIND ADVISORY
FOR TUESDAY AFTERNOON AND EVENING IN THE SIERRA FRONT.

RESIDUAL SHOWERS MAINLY IN THE SIERRA TUESDAY EVENING ARE EXPECTED
TO BREAK UP TUESDAY NIGHT AS A RIDGE OF HIGH PRESSURE BEGINS TO
WORK IN FROM THE WEST. THIS WILL BRING A DRY PERIOD FOR MOST OF
THE REGION WEDNESDAY AND WEDNESDAY NIGHT, ALTHOUGH SOME LIGHT WARM
AIR ADVECTION SHOWERS WILL BE POSSIBLE OVER FAR NORTHEAST
CALIFORNIA. SNYDER

.LONG TERM...THURSDAY THROUGH SUNDAY...

A BRIEF BREAK IN THE ACTIVE WEATHER PATTERN WILL CONTINUE THURSDAY
AS A PROGRESSIVE SHORTWAVE RIDGE OVERHEAD GRADUALLY SHIFTS EAST OF
THE SIERRA AND WESTERN NV IN ADVANCE OF THE NEXT STORM SYSTEM. A FEW
LIGHT SHOWERS WILL BE POSSIBLE ACROSS NORTHEAST CALIFORNIA AND FAR
NORTHWEST NEVADA WITH OTHERWISE VARIABLE CLOUDS AND MILD CONDITIONS
WITH DAYTIME HIGHS IN THE UPPER 40S TO MID 50S.

WINDS WILL BEGIN TO INCREASE THU NGT-FRI AS A TROUGH APPROACHES THE
WEST COAST AND A SOUTHERLY SURFACE GRADIENT TIGHTENS. WOULD NOT BE
SURPRISED TO SEE ANOTHER ROUND OF WIND GUSTS TO 50+ MPH AS EARLY AS
DAYBREAK FRIDAY AND CONTINUING INTO THE MORNING/EARLY AFTERNOON.
LATEST MODEL DATA SHOWS THIS TROUGH ARRIVING IN TWO DIFFERENT
PIECES. THE FIRST PIECE OF ENERGY WILL MOVE ACROSS NORTHERN CA-NV
EARLY FRIDAY WHICH PUSHES THE FRONT AND MOISTURE PLUME INTO NORTHERN
CA WITH PWAT PLUME HANGING UP NEAR OR NORTH OF LAKE TAHOE. SNOW
LEVELS WILL BE HIGHEST DURING THIS INITIAL PUSH OF MOISTURE (6500-
7000 FEET IN THE TAHOE BASIN AND 6000-6500 FEET FARTHER NORTH INTO
WESTERN LASSEN COUNTY). AS THE SECOND WAVE APPROACHES FRI AFTN-FRI
NGT, SNOW LEVELS THEN BEGIN TO FALL AS COLDER AIR DEEPENS AND PUSHES
THROUGH THE SIERRA INTO NEVADA. SNOW LEVELS COULD FALL AS LOW AS
4500-5000 FEET BY SATURDAY MORNING WITH SOME ACCUMULATION POSSIBLE
FOR THE FOOTHILL LOCATIONS OF WESTERN NV. GIVEN THE LONGEVITY OF
THIS EVENT, THERE COULD BE SIGNIFICANT SNOW ACCUMULATIONS,
ESPECIALLY ABOVE 7000 FEET IN THE TAHOE BASIN WEST OF HIGHWAY 89
WHERE THE GFS/EC SHOW 1 TO 2 INCHES OF QPF. AS SNOW LEVELS FALL,
THERE MAY EVEN BE APPRECIABLE ACCUMULATIONS DOWN TO LAKE LEVEL AND
NORTH INTO PLUMAS AND WESTERN LASSEN COUNTIES. THIS COULD CERTAINLY
TRANSLATE INTO A COUPLE OF FEET OF SNOW ALONG THE CREST WITH UP TO A
FOOT DOWN TO 6000 FEET, ALTHOUGH OUR CONFIDENCE IN ACCUMULATIONS
BELOW 6500 FEET ARE MEDIUM AT BEST.

THOSE WITH TRAVEL PLANS THROUGH THE SIERRA SHOULD STAY PREPARED FOR
POTENTIAL SIGNIFICANT AND HAZARDOUS WINTER DRIVING CONDITIONS FROM
FRIDAY INTO SATURDAY. MODELS HAVE TRENDED A BIT QUIETER FOR THE
REMAINDER OF THE WEEKEND. TEMPERATURES WILL BE MORE SEASONAL FOR THE
WEEKEND WITH COLD NIGHTS IN THE TEENS AND 20S AND DAYTIME HIGHS IN
THE UPPER 30S AND 40S. HOHMANN

&&

.AVIATION...

RAIN AND SNOW WERE FINALLY SPILLING INTO THE TAHOE BASIN AND WESTERN
NV AS UPPER WAVE MOVED INLAND ACROSS CENTRAL CA. LATEST HIGH
RESOLUTION MODELS INDICATE THE PRECIPITATION WILL PERSIST THROUGH 14-
16Z AND THEN QUICKLY END FROM NORTHWEST TO SOUTHEAST DURING THE MID
TO LATE MORNING HOURS. THIS WILL RESULT IN WIDESPREAD MVFR
CONDITIONS AND TRRN OBSCUREMENT FOR THE SIERRA WITH OCCASIONAL IFR
CONDITIONS IN HEAVIER SNOW BANDS THIS MORNING. GIVEN THE WARM
CONDITIONS, ACCUMULATIONS FOR SIERRA AIRPORTS WILL BE LIGHT AND
GENERALLY LESS THAN A COUPLE OF WET SLUSHY INCHES (ONLY IF HEAVIER
SNOW SHOWERS FORM). LOWER ELEVATION RUNWAYS WILL REMAIN WET WITH
RAIN EXPECTED THIS MORNING. CONDITIONS WILL IMPROVE BY LATE MORNING
AND BE VFR AT ALL LOCATIONS THIS AFTERNOON AND EVENING.

THE NEXT STORM WILL BRING INCREASING WINDS TO THE RIDGES TONIGHT
WITH GUSTS APPROACHING 80KT TUESDAY. SURFACE WINDS WILL INCREASE
ACROSS THE TAHOE BASIN LATE TONIGHT WITH GUSTY WINDS SPREADING TO
LOWER ELEVATIONS DURING THE DAY (GUSTS APPROACHING 40-50KT AT
TIMES). MORE MOUNTAIN SNOW AND VALLEY RAIN WILL MOVE INTO THE SIERRA
TUESDAY MORNING AND CONTINUE INTO TUE EVENING AS SHOWERS SPILL OVER
INTO WESTERN NV. SNOW ACCUMULATIONS FOR SIERRA TERMINALS WILL AGAIN
BE LIGHT AND GENERALLY UNDER A COUPLE OF INCHES AS TEMPERATURES
REMAIN WARM ENOUGH TO MITIGATE ACCUMULATION ON PAVED SURFACES BELOW
6500 FEET UNTIL AFTER SUNSET TUESDAY. RAIN AND WET RUNWAYS FOR
LOWER ELEVATION RUNWAYS TUESDAY. HOHMANN

&&

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING NVZ002.

CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING CAZ072.

&&

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 10:02 AM PSTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer33 hr

Nearby

Wind Advisories in Nevada, 2016Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.